MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Codes Calcified (1077); Fluid/Blood Leak (1250); Difficult to Open or Close (2921); Device Stenosis (4066)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it was discarded on-site.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a 19mm 8300ab aortic valve, was explanted after an implant duration of six (6) years, three (3) months due to mild calcification with leaflet immobility and tears, stenosis and regurgitation.The explanted valve was replaced with a 23mm 3300tfx valve.Per medical records, the patient presented with progressive dyspnea and was found to have mixed aortic stenosis and insufficiency, and recurrent tricuspid regurgitation.The patient underwent a redo avr, annular enlargement with bovine patch, and tricuspid valve replacement.The av was severely adherent to surrounding aorta requiring extensive debridement to excise.The annulus was small, required enlargement to allow a 23mm 3300tfx valve to be implanted.The native tricuspid valve was dilated with fragile leaflets.The previous 30mm ring was explanted, initial attempt was made to repair the valve by downsizing to a 28mm 4900 tricuspid ring.After coming off cpb, tee showed residual 2-3+ tricuspid regurgitation.The decision was made to go back on cpb and replaced the ring with a 31mm epic non-edwards valve.Tee showed good function of the aortic and tricuspid valves without pvl.The patient tolerated the procedure well with no immediate complications and was discharged on pod #13.Hospital pathology report: gross exam only of aortic valve, there is mild calcification of all 3 leaflets with limited mobility and tears of 2 cusps.(no perforations and vegetations).Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: d4 (expiration date), g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).Calcific degeneration involves the gradual accumulation of calcium deposits on the valve leaflets.It is a disease continuum from sclerosis to chronic inflammation that leads to leaflet calcification.These calcium deposits, over time, cause the leaflets to become rigid and less flexible, which can account for failure modes such as stenosis and regurgitation.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A dhr review was performed, and no related manufacturing nonconformances were identified.There is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The most likely cause is patient factors, including hyperlipidemia (hld).

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key21222002
Report Number2015691-2025-00439
Device Sequence Number3517079
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public(01)00690103194470(17)211025
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale